MAUDE Adverse Event Report: COOK IRELAND LTD PUSHING CATHETER; FGE CATHETER, BILIARY, DIAGNOSTIC

COOK IRELAND LTD PUSHING CATHETER; FGE CATHETER, BILIARY, DIAGNOSTIC
Model Number G25092
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/01/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.Importer site establishment registration number: 3005580113.Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
As reported to customer relations "the pusher was introduced over a.018 wire (boston scientific nova gold) to push a stent.As they were pulling the pusher out it, was coiling on the wire.It was not coming out smoothly and the material was bunching up.They were able to eventually get the pusher pulled out along with the wire".
 
Event or Problem Description
As reported to customer relations "the pusher was introduced over a.018 wire (boston scientific (b)(4)) to push a stent.As they were pulling the pusher out it, was coiling on the wire.It was not coming out smoothly and the material was bunching up.They were able to eventually get the pusher pulled out along with the wire.".
 
Additional Manufacturer Narrative
(b)(4).Exemption number: e2016031.Information pertaining to manufacturer as follows: importer site contact and address: (b)(4).Importer site establishment registration number: (b)(4).Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
As reported to customer relations "the pusher was introduced over a.018 wire (boston scientific nova gold) to push a stent.As they were pulling the pusher out it, was coiling on the wire.It was not coming out smoothly and the material was bunching up.They were able to eventually get the pusher pulled out along with the wire.".
 
Additional Manufacturer Narrative
Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(6) cook medical incorporated (cmi), 1025 acuff road, p.O box 4195, bloomington, indiana 47402-4195.Importer site establishment registration number: (b)(6).Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Additional Manufacturer Narrative
Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4).Cook medical incorporated (cmi), 1025 acuff road, p.O box 4195, bloomington, indiana 47402-4195.Importer site establishment registration number: 3005580113.Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining (b)(4).Importer site establishment registration number: (b)(4).Device evaluation: 1 x pc-3 of lot # c1302069 was returned to cirl for evaluation in its original package opened.Lab evaluation: the device involved in the complaint was returned and evaluated in the laboratory on 03 dec 2018.On evaluation of the device it was found that the device was crumpled on several locations along first 80cm of one tube.Image review: n/a documentation and ifu review: a review of the manufacturing records for the device of lot # c1302069 did not reveal any discrepancy that would have contributed to the complaint issue, there is no evidence to suggest that this issue effects the entire lot # c1302069 ; upon review of complaints this failure mode has not occurred previously with this lot # c1302069.Prior to distribution pc-3 devices are subject to a visual inspection and functional checks to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.It may be noted that the ifu is n/a for pushing catheter devices root cause: a definitive root cause could not be determined as the clinical conditions of use cannot be replicated in the laboratory.A possible root cause may be attributed to resistance encountered during placement of the stent, while it was reported that no resistance was encountered by the reporter, as per cirl engineering feedback under normal use conditions it may be difficult for the user to determine if resistance is being felt when using a pc-3 as the catheter is so small in diameter that it can compress more easily than the bigger pushing catheters at forces where the larger catheters would be unaffected.Summary: complaint is confirmed as the failure was identified and verified in the laboratory.As per provided info there was no harm caused to the patient complaints of this nature will continue to be monitored for emerging trends.
 
Event or Problem Description

Brand Name
PUSHING CATHETER
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key8119026
Report Number3001845648-2018-00556
Device Sequence Number1630944
Product Code FGE
UDI-Device Identifier00827002250925
UDI-Public(01)00827002250925(17)191201(10)C1302069
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K851962
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 02/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/01/2019
Device Model NumberG25092
Device Catalogue NumberPC-3
Device Lot NumberC1302069
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/27/2018
Was the Report Sent to FDA? No
Distributor Facility Aware Date11/08/2018
Event Location Hospital
Initial Date Received by Manufacturer 11/08/2018
Supplement Date Received by Manufacturer11/08/2018
11/08/2018
11/08/2018
11/08/2018
Initial Report FDA Received Date11/30/2018
Supplement Report FDA Received Date12/20/2018
01/17/2019
02/14/2019
03/14/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1